California, 2004

Strong Wind in California, November 29, 2004

November 29, 2004 · NWS SGX · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 29, 3:45 AM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 29, 3:45 AM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PST MON NOV 29 2004

.SYNOPSIS...A STRONG...COLD SANTA ANA WIND EVENT WILL CONTINUE
TODAY DUE TO STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN.
THE STRONGEST WINDS WILL OCCUR THROUGH THIS MORNING. NIGHTS WILL
BE QUITE COLD WITH TEMPERATURES FALLING BELOW FREEZING IN THE WIND
SHELTERED VALLEYS AND DESERTS THROUGH TUESDAY NIGHT.

&&

STRONG WIND EVENT DEVLOPING AS EXPECTED AS A 1040 MB HIGH SETTLES
OVER THE PLATEAU. NE WINDS WITH GUSTS OVER 40 MPH AT ONTARIO...
MILL CREEK...EL CARISO...AND IN OTHER WIND PRONE AREAS SO FAR THIS
EARLY MORNING. BUT GRADIENTS FALL OFF RAPIDLY THIS AFTERNOON AND
EXPECT EVENT TO END BY 600 PM THIS EVENING IF NOT EARLIER. VERY
COLD AIR MASS WITH 1000-850 MB THICKNESS NEAR 1300 DM THIS MORNING...
WARMING SLIGHTLY TO 1310 TUESDAY MORNING. BUT WITH LIGHT WIND AND
CLEAR SKIES...A FROST ADVISORY IS CERTAINLY NEEDED FOR THE VALLEYS
FOR TONIGHT. STILL WARMER WITH 1320 WED MORNING...AND ALSO WINDY
DUE TO ANOTHER 1035 MB HIGH BUILDING INTO THE PLATEAU. SO FROST
STILL POSSIBLE TUE NIGHT...BUT MORE ISOLATED. MODERATE OFFSHORE FLOW
TO CONTINUE THROUGH FRIDAY WITH COLD NIGHTS AND LOCALLY WINDY
MORNINGS. HIGHS WILL BE MOSTLY IN THE 60S IN THE VALLEYS AND LOWER
DESERTS THIS WEEK...40S AT RESORT LEVEL IN THE MOUNTAINS...AND
50S IN THE UPPER DESERTS. QUICK COLD FRONT HAS A SHOT OF BRINGING
LIGHT SHOWERS SUN/MON...THEN SLOW WARMING AFTER THAT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING FOR ALL MOUNTAINS...INLAND EMPIRE...COACHELLA
VALLEY AND WIND ADVISORIES FOR THE ORANGE COUNTY COASTAL AREAS AND
SAN DIEGO COUNTY VALLEYS FROM UNTIL 600 PM...SEE LAXNPWSGX.

FROST ADVISORY FOR THE INLAND VALLEYS AND COACHELLA VALLEY MONDAY
NIGHT INTO TUESDAY MORNING...SEE LAXNPWSGX.

&&

MACKECHNIE
Hazardous weather outlook, Nov 28, 7:00 PM PST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
700 PM PST SUN NOV 28 2004

CAZ042-043-048-050-055-056-057-058-060-061-062-301400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
700 PM PST SUN NOV 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR

.REST OF TONIGHT.

MOSTLY CLEAR AND COLD NIGHTS WITH DECREASING WINDS WILL RESULT IN
WIDESPREAD BELOW FREEZING MINIMUM TEMPERATURES THAT WILL REQUIRE
FROST PROTECTION OF SENSITIVE CROPS AND PLANTS. THESE COLD NIGHTS
COULD BE HAZARDOUS TO PEOPLE EXPOSED TO THE ELEMENTS FOR LONG
PERIODS OF TIME ANYWHERE IN EXTREME SOUTHWESTERN CALIFORNIA.

FROST ADVISORIES REMAINS IN EFFECT FOR THE INLAND VALLEYS AND
SOUTHERN DESERTS TONIGHT...SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FROST ADVISORY FOR THE INLAND VALLEYS AND SOUTHERN DESERTS
CONTINUES INTO TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING...SEE LAXNPWSGX.

ATKIN/WHITLOW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, X Sw San Bernardino

When
November 29, 6:22 AM PST to 7:09 AM PST
Where
X Sw San Bernardino forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$100,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.293, -116.086 (the zone’s center; the record gives no point)

Gusty winds toppled a traffic light. Nearby, the Rialto heliport reported a wind gust to 40 mph .

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426169.